MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 5F SELECT CATHETER; DQY

PENUMBRA, INC. NEURON 5F SELECT CATHETER; DQY
Catalog Number PNS5F130BER
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results: the neuron 5f select catheter (5f select) was fractured approximately 123.0 cm from the hub.There was no gross yielding proximal or distal to the fracture.The non-penumbra sheath was kinked in multiple locations along the shaft conclusions: evaluation of the returned select revealed it was fractured at the proximal and distal shaft junction.This type of damage typically occurs due to improper handling during use.If the 5f select is forcefully handled at an angle during insertion into patient anatomy, damage such as this may occur.The kinks on the non-penumbra sheath were likely incidental, and may have occurred during packaging the devices for return.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a neuron 5f select catheter (5f select).During the procedure, in an attempt to advance the 5f select through the iliac artery and into the aorta, the physician advanced the 5f select through a non-penumbra sheath; however, the tip of the 5f select broke off in the patient before the physician reached the arch.Therefore, a snare device was used to remove the broken tip of the 5f select from the aorta.The procedure was completed using a new 5f select and the same non-penumbra sheath.There was no report of an adverse effect to the patient.

Brand Name
NEURON 5F SELECT CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6016792
Report Number3005168196-2016-01443
Device Sequence Number16603912
Product Code DQY
UDI-Device Identifier00814548010212
UDI-Public00814548010212
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K070970
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/20/2019
Device Catalogue NumberPNS5F130BER
Device Lot NumberF70201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2016
Initial Report FDA Received Date10/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR